Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 133, NWS Binghamton, NY

September 18, 20124 counties in New York

NWS Binghamton, NY issued this severe thunderstorm warning at Sep 18, 2012, 1:28 PM EDT for 4 counties in New York. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2012, 1:28 PM EDT (17:28 UTC)
Expired
Sep 18, 2012, 2:30 PM EDT
In force
62 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Cayuga County, NY, Cortland County, NY, Onondaga County, NY, Tompkins County, NY

The radar

The Binghamton radar (KBGM), 58 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 2:01 PM EDTTSTM WND DMGNedrow, NYPOWER TRANSFORMER DOWN ON THE CORNER OF DORWIN AVENUE AND BROOKSIDE DRIVE.
Sep 18, 2:05 PM EDTTSTM WND DMGSyracuse, NYPOWER POLE DOWN BLOCKING SOUTH TOWNSEND STREET NEAR EAST TAYLOR STREET.
Sep 18, 2:30 PM EDTTSTM WND DMGCortland, NYA COUPLE OF TREES DOWN IN THE CITY OF CORTLAND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 18, 1:21 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

881 
WUUS51 KBGM 181728
SVRBGM
NYC011-023-067-109-181830-
/O.NEW.KBGM.SV.W.0133.120918T1728Z-120918T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
128 PM EDT TUE SEP 18 2012

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CAYUGA COUNTY IN CENTRAL NEW YORK...
  NORTHERN CORTLAND COUNTY IN CENTRAL NEW YORK...
  SOUTHERN ONONDAGA COUNTY IN CENTRAL NEW YORK...
  TOMPKINS COUNTY IN CENTRAL NEW YORK...

* UNTIL 230 PM EDT.

* AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR TAUGHANNOCK FALLS...AND
  MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOCKE BY 136 PM EDT...
  MORAVIA BY 138 PM EDT...
  MONTVILLE...MORAVIA AND CASCADE BY 140 PM EDT...
  SEMPRONIUS AND KELLOGGSVILLE BY 146 PM EDT...
  KELLOGGSVILLE BY 148 PM EDT...
  SCOTT BY 150 PM EDT...

LITTLE TO NO LIGHTNING WILL OCCUR WITH THESE STORMS... BUT THERE 
WILL BE VERY STRONG GUSTY WINDS AND HEAVY DOWNPOURS. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING
FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR CENTRAL NEW
YORK.

&&

LAT...LON 4280 7589 4271 7589 4239 7633 4252 7632
      4230 7668 4252 7661 4255 7662 4255 7659
      4257 7663 4265 7667 4287 7649 4311 7618
TIME...MOT...LOC 1728Z 224DEG 40KT 4261 7651

$$

MSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 12:39 PM EDT, 49 minutes earlier.

Area forecast discussion, Sep 18, 12:39 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1239 PM EDT TUE SEP 18 2012

.SYNOPSIS...
A VIGOROUS LOW PRESSURE SYSTEM WILL BRING STRONG...GUSTY WIND TO
THE AREA LATE THIS MORNING THROUGH THIS EVENING. THIS WILL BE
AHEAD OF A STRONG COLD FRONT THAT WILL ALSO BRING RAIN TO THE
REGION TODAY. THE SYSTEM WILL QUICKLY MOVE OUT OVERNIGHT...AND HIGH
PRESSURE WILL BRING QUIETER CONDITIONS FOR THE REMAINDER OF THE
WORK WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
1230 PM UPDATE... TOR WATCH #643 ISSUED FOR NE PA AND SULL CNTY
NY...TIL 23Z. THUS...WE'VE ADDED SOME ENHANCED WORDING FOR THE
ISOLD TSRA THIS AREA.

LINEAR FEATURES ARE BCMG MORE PROMINENT ALG THE BACK EDGE OF THE
STEADIER PCPN...AS ALLUDED TO IN PREV DISC. ML CAPES REMAIN FAIRLY
LOW...ON THE ORDER OF 100-200...BUT LOW-LVL SHEAR IS EXTREMELY
IMPRESSIVE (0-1 KM SREL HEL OF 400+). UNLESS MORE DESTAB
OCCURS...DISCRETE CELL DVLPMT IS UNLIKELY...BUT LINES OF
SHRA/EMBEDDED TSRA...WITH LOCALIZED 50+ KT GUSTS ARE PLAUSIBLE.

WE'LL CONTINUE TO MONITOR CLOSELY.

PREV DISC... 10 AM UPDATE... BROAD SWATH OF RA/+RA CONTS TO TRACK
NEWD THROUGH CNY/NE PA ATTM...BEING FUELED BY STG POS THETA-E
ADVCTN ON THE LEADING EDGE OF AN INCRG LOW-LVL JET. WE EXPECT
STEADY RAIN TO PERSIST TIL PERHAPS MID TO LATE AFTN...WHEN THE
BACK EDGE OF THE MAIN PCPN SHIELD...NOW ACRS WRN PA...ATTEMPTS TO
MOVE INTO THE CWA FROM SW TO NE. A BIG QUESTION IS WHAT HAPPENS
AFTER THAT...JUST AHD OF THE COLD FROPA IN THE 21Z-01Z TIME FRAME.

MOST OF THE CONVECTION ALLOWING MODELS (HRRR AND 4 KM WRF...FOR
EXAMPLE) INDICATE THAT SOME SORT OF ENHANCED/CONVECTIVE LN FORMS
ON THE BACK EDGE OF THE STEADIER PCPN AFTER 21Z...TRANSLATING
MAINLY ACRS NE PA AND PTNS OF THE SRN TIER LATE IN THE DAY.
THIS...OF COURSE...WILL DEPEND ON HOW MUCH INSTAB CAN FORM. THE
LATEST RUC SHOWS ML CAPE OF 200-400 THIS TIME FRAME IN OUR SERN
ZNS...WITH THE 12Z NAM COMING IN SHOWING MORE (500-800). GIVEN
EXTENSIVE CLOUD COVER/PCPN FOR SVRL MORE HRS AT LEAST...AND WHAT'S
BEING OBSERVED UPSTREAM ON SPC MESO'S ATTM (ML CAPE OF 100-200 IN
SE PA)...WE'RE INCLINED TO BUY THE MORE CONSERVATIVE RUC. ACRS
ROUGHLY THE SERN HALF OF THE CWA...WE'LL STILL MENTION ISOLD
TSRA...WHILE SHOWING OCNL +RA JUST ABT EVERYWHERE. THE BEST SVR
POTENTIAL APPEARS TO BE JUST SE OF THE CWA...WHERE THE PRIMARY
IMPETUS FOR ANY DISCERNIBLE LN OR DISCRETE CELL FORMATION IS.

KBGM VWP HAS 20-30 KT SRLY FLOW AT 2K FT AGL ATTM...WITH 40-50 KT
AT 3-4K FT AGL. KBGM BASE VEL PRODS ALSO SHOW THE 50-60 KT CORE
MOVG NWD THROUGH ERN PA...AND DESCENDING SOMEWHAT WITH TIME. THE
MOST FAVORABLE TIME FOR CONSISTENTLY STG GRADIENT WIND GUSTS WILL BE
FROM ABT 17-22Z. WIND ADVISORIES REMAIN IN TACT.

UNLESS TRAINING OF HEAVY RAIN BANDS FORM...WE'RE STILL NOT
EXPECTING ANY SIG HYDRO RELATED PROBLEMS...SO NO WATCHES PLANNED
FOR THE TIME BEING.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
HIGH PRESSURE WILL BUILD OVER THE AREA. AS IT DOES, SOME COLDER
850MB TEMPS WILL MOVE ACROSS THE GREAT LAKE EARLY WEDNESDAY MORNING.
CURRENTLY THE NAM IS SHOWING TEMPS OF -1C AT 850MB. THE GFS AND
THE ECMWF ARE ONLY 1 OR 2 DEGREES WARMER. GIVEN THIS AND A WEST
NORTHWESTERLY FLOW EARLY WEDNESDAY MORNING, SOME LAKE EFFECT
SHOWERS MAY TRY TO POP UP, MAINLY ACROSS NORTHERN ONONDAGA AND
ONEIDA COUNTIES. THE CHANCE WILL DIMINISH WITH DAYTIME HEATING AND
MIXING WEDNESDAY LATE MORNING. THE REMAINDER OF THE FORECAST
PERIOD WILL BE COOL AND QUIET, WITH HIGH TEMPS IN THE UPPER 50S
AND LOW 60S WEDNESDAY AFTERNOON AND MIDDLE TO UPPER 60S ON
THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
315 AM UPDATE...CURRENT FORECAST IN GOOD SHAPE, LATEST MODEL RUNS
REMAIN CONSISTENT WITH PREVIOUS CYCLE, NO SIGNIFICANT CHANGES.

PREVIOUS DISC...
FRIDAY THROUGH FRIDAY NIGHT...A DEEP CUT OFF LOW WILL MOVE INTO
THE UPPER MIDWEST DURING THIS TIME. MEANWHILE FARTHER TO THE EAST
IN OUR NECK OF THE WOODS...WE WILL REMAIN IN A DEEP SOUTHWESTERLY
FLOW AHEAD OF THE CUT OFF LOW. INITIALLY THIS WILL BE GREAT NEWS
WITH OUR AREA REMAINING DRY AND EXPERIENCING ABOVE NORMAL TEMPS.
HIGHS FRIDAY SHOULD BE WELL INTO THE 70S...WITH NEAR 80 DEGREE
READINGS ACROSS THE LAKE PLAIN.

SATURDAY AND BEYOND...THE DOWNSIDE TO THE SLOW MOVEMENT OF THE CUT OFF LOW
MENTIONED ABOVE WILL BE AN UNSETTLED WEEKEND. AS THE CUT OFF LOW
MOVES NORTHEAST AND WE BEGIN TO FEEL THE EFFECTS OF THE H5
TROF...RAIN WILL SPREAD OUR WAY LATER SATURDAY INTO SUNDAY. THE
GFS HINTS THAT WE MAY SEE A DRY SLOT LATER SUNDAY...BUT PLENTY OF
UNCERTAINTY EXISTS WITH THE EURO KEEPING US WET. WILL KEEP CHANCE
POPS IN ESPECIALLY ACROSS THE NORTH TO COVER THIS.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AN INTENSIFYING LOW PRES SYSTEM IN THE OH VALLEY WITH PRODUCE
MODERATE RAIN ACROSS THE TERMINALS THROUGH TODAY. WIDESPREAD LOW
MVFR CONDITIONS ARE EXPECTED WITH IFR LIKELY FOR MUCH OF THE DAY
AT KITH/KBGM. STRONG FLOW SHOULD PREVENT WIDESPREAD IFR CIGS. A
STRONG COLD FRONT WILL CROSS THE REGION BETWEEN 23Z-02Z, WITH
PRECIP ENDING AROUND THREE HOURS AFTER FROPA BUT IN GENERAL MVFR
CIGS WILL PERSIST.

WINDS S/SE AT 10 KTS THEN INCREASING BY MID MORNING FROM THE SOUTH
AT 10-15 KNOTS WITH GUSTS 25-30 KNOTS BECOMING SOUTHWEST DURING
THE AFTERNOON THEN WESTERLY AFTER FROPA AROUND 10 KNOTS WITH GUSTS
AROUND 20 KNOTS.

AT KAVP/KELM LOW LEVEL WIND SHEAR WILL EXISTS THROUGH MID MORNING
WITH LIGHT WINDS AT THE SFC AND GUSTY SOUTHERLY WINDS AT 2K FT.

OUTLOOK...

WED...VFR.

THU/FRI...VFR EXCEPT IFR FOG AT KELM EACH MORNING FROM 8 TO 14Z.

SAT...MVFR POSSIBLE IN SHOWERS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR PAZ038>040-043-
     044-047-072.
     WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ048.
NY...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NYZ009-025-036-
     037-044-045-055-056.
     WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ046-057-062.

&&

SYNOPSIS...SLI/MLJ
NEAR TERM...SLI/MLJ
SHORT TERM...SLI
LONG TERM...HEDEN/RRM
AVIATION...RRM
Hazardous weather outlook, Sep 18, 12:45 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1245 PM EDT TUE SEP 18 2012

NYZ009-025-036-037-044-045-055-056-191645-
NORTHERN ONEIDA-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
TIOGA-BROOME-
1245 PM EDT TUE SEP 18 2012

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

ADDITIONALLY...OCCASIONAL HEAVY RAIN IS EXPECTED THROUGH THE
AFTERNOON. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE ANTICIPATED
BY EARLY EVENING. GIVEN RECENT DRY CONDITIONS...SUCH RAINFALL
AMOUNTS ARE NOT EXPECTED TO CAUSE SIGNIFICANT FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HOWEVER...SPOTTERS ARE ENCOURAGED TO FORWARD ANY REPORTS OF STRONG
WINDS...OR WIND DAMAGE...TO THE NATIONAL WEATHER SERVICE IN
BINGHAMTON.

NYZ046-057-191645-
OTSEGO-DELAWARE-
1245 PM EDT TUE SEP 18 2012

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

ADDITIONALLY...OCCASIONAL HEAVY RAIN IS EXPECTED THROUGH THE
EARLY EVENING. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
ANTICIPATED...WITH LOCALIZED AREAS APPROACHING 3 INCHES. GIVEN
RECENT DRY CONDITIONS...ONLY MINOR RUNOFF PROBLEMS...AT
WORST...ARE FORESEEN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HOWEVER...SPOTTERS ARE ENCOURAGED TO FORWARD ANY REPORTS OF STRONG
WINDS...OR WIND DAMAGE...TO THE NATIONAL WEATHER SERVICE IN
BINGHAMTON.

NYZ015>018-022>024-191645-
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG-
1245 PM EDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ038>040-043-044-047-072-191645-
BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-
SOUTHERN WAYNE-
1245 PM EDT TUE SEP 18 2012

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...TORNADO WATCH 643 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

ADDITIONALLY...OCCASIONAL HEAVY RAIN IS EXPECTED THROUGH THE
EARLY EVENING. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
ANTICIPATED...WITH LOCALIZED AREAS APPROACHING 3 INCHES. GIVEN
RECENT DRY CONDITIONS...ONLY MINOR RUNOFF PROBLEMS...AT
WORST...ARE FORESEEN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON.

NYZ062-PAZ048-191645-
SULLIVAN-PIKE-
1245 PM EDT TUE SEP 18 2012

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 643 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

ADDITIONALLY...OCCASIONAL HEAVY RAIN IS EXPECTED THROUGH THE
EARLY EVENING. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
ANTICIPATED...WITH LOCALIZED AREAS APPROACHING 3 INCHES. GIVEN
RECENT DRY CONDITIONS...ONLY MINOR RUNOFF PROBLEMS...AT
WORST...ARE FORESEEN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON.

MJ

In the hours before

Special weather statement, Sep 18, 12:32 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1232 PM EDT TUE SEP 18 2012

NYZ016-022>025-PAZ038-181730-
BRADFORD PA-CHEMUNG NY-SCHUYLER NY-SENECA NY-STEUBEN NY-TOMPKINS NY-
1232 PM EDT TUE SEP 18 2012

...A LINE OF HEAVY SHOWERS WITH GUSTY WINDS WILL AFFECT EXTREME
   SOUTHEASTERN SENECA...NORTHWESTERN BRADFORD... SCHUYLER... SOUTHEASTERN
   STEUBEN... SOUTHWESTERN TOMPKINS AND WESTERN CHEMUNG COUNTIES...

* AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF HEAVY SHOWERS CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS LINE WAS LOCATED NEAR CORNING...AND
  MOVING NORTHEAST AT 50 MPH.

* THE LINE WILL BE NEAR...
  HORNBY AND BIG FLATS AT 1235 PM EDT...
  CHAMBERS AND BEAVER DAMS AT 1240 PM EDT...
  MORELAND AND MILLPORT AT 1245 PM EDT...
  MONTOUR FALLS AND ODESSA AT 1250 PM EDT...
  BENNETTSBURG AND BURDETT AT 1255 PM EDT...
  SMITH VALLEY AND REYNOLDSVILLE AT 100 PM EDT...
  MECKLENBURG AND PERRY CITY AT 105 PM EDT...
  TRUMANSBURG AT 110 PM EDT...

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4232 7716 4256 7665 4196 7671 4188 7691
      4189 7692 4199 7693 4200 7694 4200 7727

MSE
Special weather statement, Sep 18, 1:09 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
109 PM EDT TUE SEP 18 2012

PAZ047-181800-
LUZERNE PA-
109 PM EDT TUE SEP 18 2012

...HEAVY SHOWER WTIH GUSTY WINDS AND HEAVY RAIN WILL AFFECT NORTHERN
   AND WESTERN LUZERNE COUNTY...

* AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR EAST BERWICK...AND
  MOVING NORTHEAST AT 50 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  KOONSVILLE AND SHICKSHINNY AT 115 PM EDT...
  MUHLENBERG AND SWEET VALLEY AT 120 PM EDT...
  PIKES CREEK AND LYNWOOD AT 125 PM EDT...
  FERN BROOK AND DALLAS AT 130 PM EDT...
  COURTDALE AND SWOYERSVILLE AT 135 PM EDT...
  INKERMAN AT 140 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4113 7624 4113 7628 4114 7629 4121 7633
      4138 7606 4130 7579 4104 7623 4104 7624

MSE

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 4:03 AM EDTWind AdvisoryBGMBroome, Chenango, Cortland, Delaware, Madison, Oneida and 4 more16 hr
Sep 18, 12:32 PM EDTSpecial Weather StatementBGMChemung, Schuyler58 min
Sep 18, 1:03 PM EDTSevere Thunderstorm WarningBGMChemung, Schuyler, Tioga, Tompkins57 min
Sep 18, 2:01 PM EDTSevere Thunderstorm WarningBGMChemung, Cortland, Madison, Oneida, Onondaga, Tioga and 1 more59 min
Sep 18, 2:07 PM EDTSpecial Weather StatementBGMTioga53 min
Sep 18, 2:35 PM EDTAreal Flood AdvisoryBGMDelaware, Sullivan6 hr
Sep 18, 2:36 PM EDTFlash Flood WatchBGMSullivan9 hr
Sep 18, 2:51 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida54 min
Sep 18, 3:03 PM EDTSevere Thunderstorm WarningBGMSullivan32 min
Sep 18, 4:22 PM EDTFlash Flood WarningBGMSullivan8 hr
Sep 18, 5:36 PM EDTRiver Flood WarningBGMDelaware, Sullivan14 hr

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.